Metal Poisoning A Symptom Of DePuy Hip Replacement Failure

31/01/2011 21:57

In mid-summer of 2010, DePuy Orthopaedics, which has Johnson & Johnson as parent company, recalled from the international market their ASR XL Acetabular System and ASR Hip Resurfacing System. These two hip replacement devices have a defect in their design that caused pain, inflammation and dislocation among recipients. The design flaw resulted in the ASRs components rubbing together and flakes of cobalt and chromium get absorbed by the bloodstream. This event is known to cause metallosis or simply, metal poisoning among individuals who have been implanted with the DePuy device.

The general side effects sufferes of metal toxicity usually are:

  • Brain fog

  • Persistent pain

  • Persistent feelings of malaise

  • Gastrointestinal problems

  • Emotional disturbance

  • Recurring infections

  • Dizziness

  • Headaches

  • Allergies to certain foods

  • Problems with the nervous system

  • Cardiomyopathy

  • Problems with hearing, sight or cognition

  • Peripheral neuropathy

People who experience these symptoms often are diagnosed with metallosis. Individuals who have been implanted a hip replacement unit after July 2003 has a chance of having received a DePuy ASR. If you do not know this information, you could ask your orthopedist or the participating hospital where your surgery took place. It is also important that you have your hip and overall health assessed by your physicain to determine whether you have underlying health problems that the hip replacement device have caused.

Nevertheless, it is essential that you are armed with the help of a lawyer with ample background on product liability law. Having a lawyer would increase your chances of recovering compensation and avoid taking action that would hurt those chances. Visit the DePuy hip replacement recall site for more updates and information regarding th current DePuy case.